Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Gday,

A little background about me.

I had pretty bad acne from about 2005-2011 when I was 14-20 and decided to go on accutane which cleared me up fully. I didn't get any bad breakouts except for the occasional one here and there until a few months ago, and my skin now looks almost as bad as when I started accutane. I have bad acne scars and every pimple I get now seems to leave a pitted scar no matter what I do.

I've recently started a cocktail of vitamins to try and get rid of my acne (which was just hundreds of blackheads and some whiteheads). However I have started breaking out ridiculously into massive sore red pimples, include some cysts on my jawline/neck. Is this normal? I have also had 1 lactic acid peel aswell as 2 AHA/BHA peels in the past month.

I am currently taking daily:

Vitamin A (Retinyl Palmitate): between 10,000 and 20,000 IU

Vitamin D3 (Cholecalciferol): 2,000 IU

Vitamin E (Natural): 500 IU

Chelated Zinc: 50mg

And I sometimes take 500-1000mg of Vitamin C.

Also my regimen at the moment is:

Cleanse with Alpha-H Triple Action Cleanser morning and night

Moisturise with ASAP Moisturing Daily Defence SPF 30+ in the morning

Moisturise with Dermalogica Active Moist at night

I have been skipping using any toner as advised by my esthetician as I am getting peels every 10 days to try and help.

Please tell me that this is the purge and it will soon pass, I'm too scared to go outside I look terrible!

Edited by Sachin12

Share this post


Link to post
Share on other sites

I have also had 1 lactic acid peel aswell as 2 AHA/BHA peels in the past month.

What strength were these peels? I know lactic is quite mild, but if you aren't used to peels, even three very mild ones can be negatively overstimulating and cause a breakout.

If you're allergic to the vitamin, the gelatin of the shell, or a filler in the vitamin (research the integrity of the composition in the brands you're taking,) the breakout would have started 24-48 hours after taking it/them but none of those vitamins cause a flush. So to answer your question, I can say with almost certainty that you are not purging- from the vitamins, that is. It's very possible you're purging from the peels.

Vitamin C from citrus bioflavinoids can irritate breakouts in some people. A doctor can do a food allergy test, but my money is on the peels.

Edited by Turn0ver

Share this post


Link to post
Share on other sites

I have also had 1 lactic acid peel aswell as 2 AHA/BHA peels in the past month.

What strength were these peels? I know lactic is quite mild, but if you aren't used to peels, even three very mild ones can be negatively overstimulating and cause a breakout.

If you're allergic to the vitamin, the gelatin of the shell, or a filler in the vitamin (research the integrity of the composition in the brands you're taking,) the breakout would have started 24-48 hours after taking it/them but none of those vitamins cause a flush. So to answer your question, I can say with almost certainty that you are not purging- from the vitamins, that is. It's very possible you're purging from the peels.

Vitamin C from citrus bioflavinoids can irritate breakouts in some people. A doctor can do a food allergy test, but my money is on the peels.

Thanks for the reply,

The lactic acid peel was very mild and the AHA/BHA ones were 10%AHA and 10%BHA each I think. My beautician didn't tell me. I also had a very big weekend on the drink because it was end of football celebrations so I'm guessing that didn't help!

I am using Natures Own Vitamin A 5000IU, Pure Vitamins D3 1000IU (which I have used for over a year now and never had a problem), Blackmores Natural Vitamin E 500IU, and the Zinc came from iHerb.com and is from 21st century. I will keep noting my progress to see if vitamins are credible.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×